MAUDE Adverse Event Report: BECTON DICKINSON BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON BD THREADED LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303369
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the bd threaded lock cannula experienced leakage at the connection site prior to use.The following information was provided by the initial reporter: saline leaked from a connection.
 
Additional Manufacturer Narrative
H.6.Investigation summary : multiple photos were received and evaluated.The photos depicted a single threaded lock piece from cavity 43 by itself and connected to a transfer tubing with a syringe at one end.Residue was observed on the luer end of the threaded lock piece with no molding defects visible at that end.The sample, however, was observed to have a short cannula condition, which is rejectable per product specification.A potential root cause for short cannula is associated with the defective material from supplier.Short cannula defect was recently investigated in pr# 1408669.However, batch # is required to determine whether this samples is within the same scope as previously investigated.Unfortunately, a definitive root cause or corrective actions is necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD THREADED LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10012345
Report Number2243072-2020-00703
Device Sequence Number13972307
Product Code FMI
UDI-Device Identifier30382903033691
UDI-Public30382903033691
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303369
Device Catalogue Number303369
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;